What class is pseudoephedrine?
Pseudoephedrine is in a class of medications called nasal decongestants. It works by causing narrowing of the blood vessels in the nasal passages.
How much pseudoephedrine can I take?
Adults and children 12 years of age and older—60 milligrams (mg) every four to six hours. Do not take more than 240 mg in twenty-four hours. Children 6 to 12 years of age—30 mg every four to six hours. Do not take more than 120 mg in twenty-four hours.
What is Pseudoephedrine Hydrochloride 120 mg used for?
Pseudoephedrine is used to relieve nasal or sinus congestion caused by the common cold, sinusitis, and hay fever and other respiratory allergies. It is also used to relieve ear congestion caused by ear inflammation or infection. Some of these preparations are available only with your doctor’s prescription.
Why pseudoephedrine is banned?
Background. Pseudoephedrine (PSE), a sympathomimetic drug, commonly used in nasal decongestants, is currently banned in sports by the World Anti-Doping Agency (WADA), as its stimulant activity is claimed to enhance performance. This meta-analysis described the effects of PSE on factors relating to sport performance.
What functional groups are in pseudoephedrine?
Ephedrine and pseudoephedrine also contain the hydroxyl functional group. They differ only in the special orientation of the –OH group and both are used to treat symptoms of hay fever, asthma, and nasal congestion.
Is Benadryl a pseudoephedrine?
Benadryl and Sudafed belong to different drug classes. Benadryl is an antihistamine and Sudafed is a decongestant. Benadryl and Sudafed are available in generic form and over-the-counter (OTC).
How many grams of pseudoephedrine are in a box of Sudafed 24 Hour?
Maximum strength decongestant provides all-day relief from sinus congestion & pressure. Each tablet contains 240 mg of pseudoephedrine HCl, a nasal decongestant for powerful 24-hour symptom relief.
Is pseudoephedrine good for sinus infection?
Experts recommend analgesics including acetaminophen (Tylenol), ibuprofen (Advil) and aspirin to ease pain, as well as decongestants like pseudoephedrine (Sudafed) to alleviate the pressure of congestion. Many people find relief using mucolytics like guaifenesin (Mucinex), which thin and clear mucus.
What medicine has pseudoephedrine?
Pseudoephedrine is a nasal decongestant active ingredient available in over-the-counter (OTC) medicines that relieve a stuffy nose or sinus pressure due to the common cold or other ailments….Common brands containing pseudoephedrine:
- Advil. ®
- Alavert. ®
- Aleve. ®
- Claritin. ®
- Mucinex. ®
- Sudafed. ®
- Triaminic. ®
- TYLENOL. ®
Is Sudafed a beta agonist?
Cirazoline acts on a number of α adrenergic receptors. It is an agonist of α1A, partial agonist of α1B and α1D, and a nonselective antagonist of α2. It is believed……Nasal Decongestants.
|Pseudoephedrine||Beta-2 adrenergic receptor||target|
|Pseudoephedrine||Amine oxidase [flavin-containing] A||enzyme|